danelle Posted August 12, 2005 Report Share Posted August 12, 2005 Hi all, have been out of commission for a while, still kinda am but have an important question. Most of you know htat I have POTS as well as my 17 yr old son(dx in april) too make this as shor t as possible-this is his med regimen for the moment:1. Toprol XL 37.5mg once a day2. Florinef 0.1mg once a day3. Wellbutrin 100 mg once a day4. Celexa 40 mg once a day5. Klonopin 1-3 mg once a dayThe situation is we are trying to get derrick's sx under control-school starts next week. He seemed to be doing "OK" on this for just a little while but his depression that he had prior to his POTS dx was pretty severe. He was on zoloft 50 mg once a day and was on it for 3+ yrs and did fine. His dr slowly weaned him off and put himon the celexa and the wellbutrin. this has all been since april. he has slowly progressed back to his depression-almost to point where it was but not quite there YET. I requested to go back on zoloft yesterday evevn though i have heard that celexa is better for POTS but it isn't working for him. the dr wants to up his celexa to 60mg even though he says the max dose is 40 but one trial said if you up it to 60 he could improve or everything could get worse(depression, anxiety, agression, POTS) Derrick also requested an increase in his klonopin due to his anxiety level r/t the POTS. No go per the md. I don't want him on it anymore than the md, probably less but I know that it is the onlythng that keeps me out of the ER many times. ANd it is ont he list of tx for POTS.Questions1. do you all think 60mg is way too much-although derrick has a high tolerance for meds2. I know the down side to benzos but he really neeeds more, wehave both expressed it many time to the dr but like i said, no go.3. He had him start clonodine patches the other day at tthe smallest dose but cause major migraines and severe nausea-probably because he was already on toprol. so we stopped that one now he has put him on 3mg melatonin.seems like a lot of meds for a 17 yr old-or anybody for that point but I know he was doing what he thinks is best for Derrick.he keeps in contact with dr grubb and gets suggestions but I just think he is on way too much, I know the dr is doing what he thinks is best and he is wonderful . Having said that, I am his mother and a nurse and can see what isgoing on-which I have expressed but I am not getting heard-I don't think.I just want Derrick to get better for his senior year. My concern -weill is the total package for him. the depression, pots, anxiety, etc.What is a mother to do???? trust my instincts or go with the dr????Please help. We did start the 60 mg last night and the melatonin. Derrick was up at 4 am this morning and didn't go to bed til after 1. thanks friends,danelle Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.